I have been addicted to Tramadol for 6 years. About a month ago I decided to quit cold turkey. I first used Kratom to alleviate the withdrawal symptoms. Because of the highly addictive nature of Kratom, I chose to only stay on it for 2 weeks to help with initial withdrawals. From there I moved to Imodium to help with the remaining withdrawals. I took Imodium for about two weeks and then last week decided I wanted to be done with that as well since it always has the potential to cause withdrawals. Once I stopped it I was withdrawal free for a few days then today they hit me hard. I read that Dextromethorphan (active ingredient in Delsym cough syrup) can help with withdrawals without causing additional withdrawal symptoms. I took a little today and feel fuzzy and yucky. Can anyone provide some advice? Do I just drop the Dextromethorphan and deal with the new withdrawals that Imodium caused? (why by the way are mild compared to the Tramadol withdrawal symptoms but still are not comfortable at all). Any help is welcome.
Hi NicoleBow and welcome to the site. I am a new comer as well and am on day 7 of withdraws from hydro. I am no where as experienced as the others on the site and I am sure they will come along shortly and help you.
I have come to understand that tramadol withdrawls last longer than the hydro w/d I experienced. But, advice in this forum suggest going cold turkey is the best way. There are suppliments and other remedies to help lessen the severity of the symptoms. Most people describe withdraws as flu like and most suggestions are aimed at treating the flu like symptoms.
The hardest part of w/d is the lack of sleep. Look at the Thomas recipe. I also used a suppliment that contained zinc, magnesium and B6.
You have chosen a great forum and good people with knowledge on Tramadol will be along shortly
Wow. We could be twins except I used hydro for two weeks, not Kratom. And I did a fast reduction before quitting the Tramadol (I went from 10 to 8 to 0 in two weeks), not quite ct.
I have continued to take Immodium for this entire time pretty much. Today I didn't take any until evening, and I only took it because my legs started feeling restless after a nap. I was trying to go without today. I wonder if I just learned, as you may have, that my body still has some opiate wds to go through.
My stomach is super bloated and tender. You? Anyone else go through this post wd? I fear my Crohns is glaring. In my joy of renewed appetite I ate a bunch of something I shouldn't have :(
Anyway, major congrats to you and I hope this little discomfort you're feeling passes quickly, whatever the cause. Personally Im going to just continue to try not to take the Immodium unless I get too uncomfortable, and see how that works.
Zoey, that's a long time to take immodium! Geez, no wonder your bloated!
I have had terrible stomach pain since stopping my DOC. I'm not sure if it's my bladder disease, or wds. ( Stopped Jan 2nd)
Of course it hurt with the kidney stone, as did my back where my kidneys are.
But prior to the stone, for the three weeks, it felt like I was being stabbed with an ice pick and also felt like I had a burning chemical in me. Like my stomach was burning. I once had hydrochloric (sp) acid poared on my arm, and it burned terribly, and that's what I compare the burning inside me now like.
It's not the burn of my GERD or gastritis. So I don't know if it's my bladder disease or wds still. My kidney stone is gone, but the stomach/bladder pain/burn is still there.
Ha, Barb...was I supposed to have stopped the Immodium, then? Oops :) I haven't taken any today, I guess I'll just stop now. I hadn't necessarily attributed the bloating to the Immodium because I'd thought I'd read it can go with Tramadol wd. But it will be a month on the 10th since I took Tramadol. So...yeah. I also ate waaaay too much popcorn a few days ago.. It feels like it tore me up pretty good, and Im still inflamed. I fear it could be causing a Crohns flare :( that amount of roughage is a no no for me.
Barb, Im so sorry about all the pain you've been in. I hope you feel better soon! I have bouts of gastritis that feels terrible, but it is worse when mild because it feels like I am always hungry and never satiated. It's such a strong hunger that it makes me anxious, like my brain can't possibly think about anything else--clearly Im starving! Even after just eating. The kidney stone pain must be through the roof, though. I've heard that ranks up there with labor pains, but labor is over in hours, not days!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.